Ask the Experts

By: Red Hot Mamas

Published: April 15, 2013

altalt
altdr minkin ask the experts red hot mamas
Dr Verna McKenzieDr Marina Johnson, Red Hot Mamas Advisor

Our experts Dr. Mache Seibel, Karen Giblin, Dr. Michael Goodman, Dr. Mary Jane Minkin, Dr. Verna Brooks McKenzie and Dr. Marina Johnson field questions from our members. Submit your question.

I am 53 years old and still taking Microgestin 1/120. I am not having periods any more. When I stop the microgestin after two weeks I have terrible night sweats and hot flashes. Last year my GYN said I could stay on them for a couple more years. What is your opinion? I also just purchased I-cool, can they be taken together?

Thank you,

M


Dear M,

Taking Microgestin is a useful way to transition into menopause. But stopping them can cause hot flashes to return. If you want to stop the pill, talk with your doctor about tapering the dose so it isn’t all at once. That will help you deal with the lowering dosages of hormones. It can take up to 3 months to taper off completely. It is not harmful taking I-cool with it. But as always, it’s important for you to discuss the use of i-Cool with your doctor.

Good Health to You,

Red Hot Mamas Experts

Share this article
Share on FacebookTweet about this on TwitterShare on LinkedInShare on Google+Email this to someonePrint this page